Alert archive / Nebraska / Tornado Warnings in 2023

Tornado Warning 29, NWS Hastings, NE

October 12, 2023Franklin County, Kearney County, Nebraska

NWS Hastings, NE issued this tornado warning at Oct 12, 2023, 3:44 PM CDT for Franklin County, Kearney County, Nebraska. It was in force for 31 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 12, 2023, 3:44 PM CDT (20:44 UTC)
Expired
Oct 12, 2023, 4:15 PM CDT
In force
31 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Franklin County, NE, Kearney County, NE

The radar

The Grand Island radar (KUEX), 42 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 3:46 PM CDTTORNADO2 E Hildreth, NEJust touched down. Storm chaser report via NWSChat.
Oct 12, 3:49 PM CDTHAIL 14 Se Hildreth, NEReport from mPING: Quarter (1.00 in.).
Oct 12, 3:52 PM CDTHAIL 12 Ssw Upland, NEReport from mPING: Quarter (1.00 in.).
Oct 12, 4:06 PM CDTHAIL 14 Nnw Campbell, NEReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 12, 1:12 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2023-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2023-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
689 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

239 
WFUS53 KGID 122044
TORGID
NEC061-099-122115-
/O.NEW.KGID.TO.W.0029.231012T2044Z-231012T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
344 PM CDT Thu Oct 12 2023

The National Weather Service in Hastings has issued a

* Tornado Warning for...
  Northern Franklin County in south central Nebraska...
  Southern Kearney County in south central Nebraska...

* Until 415 PM CDT.
    
* At 343 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Hildreth, or 21 miles southeast of Holdrege,
  moving northeast at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Upland around 350 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4049 9895 4055 9879 4049 9872 4028 9873
      4014 9903 4026 9913 4039 9918
TIME...MOT...LOC 2043Z 243DEG 27KT 4031 9900 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Wesely
3 follow-up statements
187 
WWUS53 KGID 122048
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
348 PM CDT Thu Oct 12 2023

NEC061-099-122115-
/O.CON.KGID.TO.W.0029.000000T0000Z-231012T2115Z/
Franklin NE-Kearney NE-
348 PM CDT Thu Oct 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHERN
FRANKLIN AND SOUTHERN KEARNEY COUNTIES...
    
At 347 PM CDT, a confirmed tornado was located near Upland, or 22
miles east of Holdrege, moving northeast at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Upland around 355 PM CDT.
  Norman around 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4049 9895 4055 9879 4049 9872 4028 9873
      4019 9901 4026 9909 4041 9913
TIME...MOT...LOC 2047Z 242DEG 27KT 4035 9897 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Wesely
972 
WWUS53 KGID 122055
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
355 PM CDT Thu Oct 12 2023

NEC061-099-122115-
/O.CON.KGID.TO.W.0029.000000T0000Z-231012T2115Z/
Franklin NE-Kearney NE-
355 PM CDT Thu Oct 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
NORTHEASTERN FRANKLIN AND SOUTHEASTERN KEARNEY COUNTIES...
    
At 355 PM CDT, a confirmed tornado was located near Upland, or 22
miles south of Kearney, moving northeast at 25 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Norman around 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4049 9895 4055 9879 4049 9872 4028 9873
      4022 9893 4034 9901 4046 9902
TIME...MOT...LOC 2055Z 234DEG 24KT 4039 9894 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Wesely
821 
WWUS53 KGID 122102
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
402 PM CDT Thu Oct 12 2023

NEC061-099-122115-
/O.CON.KGID.TO.W.0029.000000T0000Z-231012T2115Z/
Franklin NE-Kearney NE-
402 PM CDT Thu Oct 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
NORTHEASTERN FRANKLIN AND SOUTHEASTERN KEARNEY COUNTIES...
    
At 402 PM CDT, a confirmed tornado was located near Minden, or 19
miles southeast of Kearney, moving northeast at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Norman around 405 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4049 9895 4055 9879 4049 9872 4028 9873
      4025 9885 4035 9896 4046 9902
TIME...MOT...LOC 2102Z 225DEG 27KT 4046 9890 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Wesely

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Oct 12, 12:18 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Oct 12, 12:18 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1218 PM CDT Thu Oct 12 2023

.DISCUSSION...(This evening through Thursday)
Issued at 1216 PM CDT Thu Oct 12 2023

Key Messages:

*  Severe storms noon to 8pm today. Hail, wind and tornadoes are
   all possible across nearly the entire forecast area. Storms
   move from southwest to northeast. Peak timeframe for tornadoes
   is 3-6pm.

*  High winds likely starting early Friday morning. Highest winds
   west of Highway 281, but entire area has good potential to see
   gusts 50-60 MPH.

*  Cold weekend. Subfreezing temperatures possible Saturday,
   Sunday and Monday nights. Sunday night is likely coldest, but
   not a widespread "hard-freeze."

Details:
As of late morning, surface observations show surface low just
centered around Oberlin, KS and slowly pushing northeast with
dryline/cold front extending to the south/southwest. Most of the
area remains cloudy, but ascent from the strong upper-level system
should help compensate for any lack of instability from daytime
heating. There are already some weak thunderstorms on radar, with
near-term models indicating potential for severe convection as
early as 1pm, with coverage/intensity increasing by 3-4pm.
Primary point of initiation is favored to be in the
Dawson/Phelps/Harlan county area, with storms will continue to
move northeast across the area through early evening.

Strong shear (effective bulk shear of 40-50kts) will favor
supercell structures, but CAMs do show a somewhat "messy" storm
mode. Regardless, these storms will be supportive of large hail,
damaging wind, and tornadoes. The tornado environment appears to
be most favorable roughly in the 3-6pm timeframe as we see good
low level instability (0-3km CAPE 200-300j/kg) paired with locally
enhanced 0-1km helicity near the surface low. The ensemble mean
sigtor parameter from the 12Z HREF is in the 1-2 range, pretty
good clustering of updraft helicity nearby. While not a huge
"tornado outbreak" day, I'd personally be surprised if we don't
have at least a couple tornadoes this afternoon.

Severe storms move out of the area by 7-8pm, but showers and
perhaps a few thunderstorms remain possible into the evening.
After a bit of a lull in the early overnight, additional rain will
move in from the northwest on the backside of the low. At this
same time, northwest winds should really start to ramp up. Expect
western portions of the area to already be seeing gusts around
60mph at sunrise on Friday with this spreading eastward through
the morning hours. The entire area is likely to see gusts over 50
MPH, but eastern portions are still less favored to meet high-wind
criteria (58 MPH), so the High Wind Warning has been kept just
for our counties from Highway 281 westward. Temperatures in the
40s and 50s will make for a truly unpleasant day.

We dry out on Saturday, and winds continue to decrease, but we
will remain cool with temperatures only reaching the low to mid
50s for most. Overnight lows could dip to near freezing in western
portions of the are Saturday night.

Sunday will be similar to Saturday, but with lighter wind. Sunday
night will be the coldest night of the week as high pressure
moves across. Western areas are likely to see freezing
temperatures, but this likely won't be a widespread hard freeze
for the entire area. We gradually warm up back to near normal by
the middle of next week. Our next system brings our next chance
for rain into the area Wednesday into next Thursday.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Friday)
Issued at 1212 PM CDT Thu Oct 12 2023

IFR ceilings should lift this afternoon, then thunderstorms (some
severe) expected to move through the region in the 20-01Z
timeframe.

Ceilings fall back to MVFR and substantially stronger winds arrive
on the back side of the low Friday morning.

&&

.FIRE WEATHER...
Issued at 1216 PM CDT Thu Oct 12 2023

Red Flag Warning remains in effect for Rooks and Osborne
counties. Given the cloud cover, am not confident enough to expand
it any further eastward or northward. Regardless of exact RH
values, the southwest/west winds gusting up to 40 MPH will lead to
very high fire danger. Humidity comes up substantially tonight,
but the arrival of 50-60 MPH northwest gusts Friday morning would
cause issues with any firefighting efforts should any fires start
up today.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning from 4 AM to 7 PM CDT Friday for NEZ039-040-
     046-047-060>062-072>075-082>085.

KS...High Wind Warning from 4 AM to 7 PM CDT Friday for KSZ005-006-
     017-018.

     Red Flag Warning until 7 PM CDT this evening for KSZ017-018.

&&

DISCUSSION...Mangels
AVIATION...Mangels
FIRE WEATHER...Mangels
Hazardous weather outlook, Oct 12, 11:59 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
1159 AM CDT Thu Oct 12 2023

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
1159 AM CDT Thu Oct 12 2023

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Severe thunderstorms are possible over most of the outlook area
through approximately 8pm this evening The highest threat for
severe weather is approximately 3 to 7pm. Threats include
tornadoes, large hail up to the size of ping pong balls, and
damaging wind gusts up to 70 MPH.

Near-critical to critical fire weather conditions are expected
across portions of north central Kansas today. The worst
conditions are expected to be across Osborne and Rooks counties,
where a Red Flag warning is in effect until 7 PM.

Late tonight, strong northwest winds will begin to spread across
the outlook area, and a High Wind Warning is in effect for areas
along and west of Highway 281. Please see the High Wind Warning
message for additional details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Northwest winds gusting 45 to 60 MPH continue across the entire
outlook area into Friday afternoon. The High Wind Warning will be
remains effect through 7 PM Friday western portions of the outlook
area that are most likely to see gusts near 60 MPH.

Sunday night into Monday morning near to below freezing
temperatures are expected across the local area.

.SPOTTER INFORMATION STATEMENT...

Any reports of hail, damaging wind gusts, funnel clouds or
tornadoes are always appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Special weather statement, Oct 12, 2:58 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Hastings NE
258 PM CDT Thu Oct 12 2023

KSZ005-NEZ082-083-122030-
Phillips KS-Harlan NE-Furnas NE-
258 PM CDT Thu Oct 12 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PHILLIPS...
SOUTHEASTERN FURNAS AND SOUTHERN HARLAN COUNTIES THROUGH 330 PM
CDT...

At 258 PM CDT, Doppler radar was tracking a strong thunderstorm near
Almena, or 15 miles northeast of Norton, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Stamford and Long Island around 305 PM CDT.
  Orleans and Woodruff around 310 PM CDT.
  Alma around 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for north central
Kansas...and south central Nebraska.

&&

LAT...LON 4024 9951 4008 9924 3985 9962 4000 9963
      4000 9977
TIME...MOT...LOC 1958Z 223DEG 34KT 3997 9966

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Mangels
Special weather statement, Oct 12, 3:14 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Hastings NE
314 PM CDT Thu Oct 12 2023

NEZ073-074-083-084-122045-
Franklin NE-Phelps NE-Kearney NE-Harlan NE-
314 PM CDT Thu Oct 12 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FRANKLIN...
SOUTHEASTERN PHELPS...SOUTHWESTERN KEARNEY AND NORTHEASTERN HARLAN
COUNTIES THROUGH 345 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ragan, or 8 miles southeast of Holdrege, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Holdrege, Wilcox, and Funk around 320 PM CDT.
  Axtell around 325 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for south central
Nebraska.

&&

LAT...LON 4055 9930 4055 9908 4023 9915 4015 9921
      4023 9933 4035 9941
TIME...MOT...LOC 2014Z 203DEG 31KT 4033 9931

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Wesely
Special weather statement, Oct 12, 3:25 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Hastings NE
325 PM CDT Thu Oct 12 2023

NEZ046-061-073-074-122115-
Buffalo NE-Phelps NE-Kearney NE-Sherman NE-
325 PM CDT Thu Oct 12 2023

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN PHELPS...
NORTHWESTERN KEARNEY...CENTRAL BUFFALO AND SOUTHWESTERN SHERMAN
COUNTIES THROUGH 415 PM CDT...

At 325 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Hazard to near Amherst to
near Funk. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Kearney, Odessa, Pleasanton, and Riverdale around 330 PM CDT.
  Hazard around 335 PM CDT.

This includes Interstate 80 between mile markers 260 and 278.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for south central
and central Nebraska.

&&

LAT...LON 4120 9904 4098 9893 4055 9899 4054 9932
      4075 9934 4105 9930 4105 9921 4112 9921
TIME...MOT...LOC 2025Z 233DEG 14KT 4104 9922 4083 9920 4053 9930

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Mangels
Special weather statement, Oct 12, 3:32 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Hastings NE
332 PM CDT Thu Oct 12 2023

NEZ073-074-084-122100-
Franklin NE-Phelps NE-Kearney NE-
332 PM CDT Thu Oct 12 2023

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN FRANKLIN...
SOUTHEASTERN PHELPS AND SOUTHWESTERN KEARNEY COUNTIES THROUGH 400 PM
CDT...

At 332 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Funk to near Wilcox to 7 miles
southwest of Hildreth. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Axtell, Hildreth, and Wilcox around 335 PM CDT.
  Minden and Upland around 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for south central
Nebraska.

&&

LAT...LON 4056 9932 4058 9892 4029 9883 4012 9918
      4035 9918 4035 9923
TIME...MOT...LOC 2032Z 227DEG 29KT 4055 9922 4041 9916 4024 9912

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Wesely
Local storm report, Oct 12, 3:37 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
337 PM CDT Thu Oct 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Rain             2 NW Lexington          40.80N 99.76W
10/12/2023  M2.22 inch       Dawson             NE   Mesonet

            Daily total so far...most of which fell
            1-2pm. Unofficial mesonet.

&&

Pfannkuch
Local storm report, Oct 12, 3:40 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
340 PM CDT Thu Oct 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     Hail             4 S Odessa              40.64N 99.26W
10/12/2023  E1.50 inch       Phelps             NE   Emergency Mngr

            Report from spotter relayed by EM.

&&

Pfannkuch

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 10:36 PM CDTSpecial Weather StatementGIDPolk39 min
Oct 11, 10:59 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk20 min
Oct 12, 12:16 AM CDTSpecial Weather StatementGIDDawson44 min
Oct 12, 12:35 AM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson40 min
Oct 12, 1:46 AM CDTSpecial Weather StatementGIDSherman, Valley44 min
Oct 12, 3:29 AM CDTHigh Wind WarningGIDAdams, Buffalo, Clay, Dawson, Franklin, Furnas and 14 more37 hr
Oct 12, 12:36 PM CDTSpecial Weather StatementGIDDawson24 min
Oct 12, 12:49 PM CDTSevere Thunderstorm WarningGIDDawson28 min
Oct 12, 12:53 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper29 min
Oct 12, 1:16 PM CDTSpecial Weather StatementGIDDawson29 min
Oct 12, 1:21 PM CDTSpecial Weather StatementGIDGosper39 min
Oct 12, 2:08 PM CDTSpecial Weather StatementGIDPhelps37 min
Oct 12, 2:15 PM CDTSpecial Weather StatementGIDFurnas30 min
Oct 12, 2:18 PM CDTTornado WarningGIDBuffalo, Dawson, Phelps27 min
Oct 12, 2:41 PM CDTSpecial Weather StatementGIDPhelps49 min
Oct 12, 2:41 PM CDTSpecial Weather StatementGIDHarlan34 min
Oct 12, 2:52 PM CDTTornado WarningGIDHarlan, Phelps23 min
Oct 12, 2:58 PM CDTSpecial Weather StatementGIDHarlan32 min
Oct 12, 3:14 PM CDTSpecial Weather StatementGIDPhelps31 min
Oct 12, 3:25 PM CDTSpecial Weather StatementGIDBuffalo50 min
Oct 12, 3:32 PM CDTSpecial Weather StatementGIDKearney28 min
Oct 12, 3:40 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps35 min
Oct 12, 4:06 PM CDTTornado WarningGIDAdams, Franklin, Kearney, Webster24 min
Oct 12, 4:11 PM CDTSpecial Weather StatementGIDKearney49 min
Oct 12, 4:27 PM CDTSpecial Weather StatementGIDAdams33 min
Oct 12, 4:47 PM CDTTornado Warning Tornado observedGIDAdams, Hall13 min
Oct 12, 4:56 PM CDTSpecial Weather StatementGIDHamilton34 min
Oct 12, 4:59 PM CDTSpecial Weather StatementGIDHall, Howard31 min
Oct 12, 5:15 PM CDTSpecial Weather StatementGIDHamilton30 min
Oct 12, 5:20 PM CDTSpecial Weather StatementGIDFillmore25 min
Oct 12, 5:47 PM CDTSpecial Weather StatementGIDFillmore28 min

Nearby

Tornado Warnings in Nebraska, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.